• question-icon

    What causes diarrhea, lower back pain, loss of appetite and foul smelling stools?

default
Posted on Fri, 11 Aug 2017 in Digestion and Bowels
Question: severe diarrhea (Immodium not helping), low back pain(not relieved with ANSAIDloss of appetite. Feces smells horrible. Hve not traveled or been on antibiotics or any new medications. Have been in good health motherwise
doctor
Answered by Dr. Salah Saad Shoman 36 minutes later
Brief Answer:
Gastroenteritis most likely

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns

The bad odor of your diarrhea probably indicates the presence of diarrhea which could be bacterial or protozoal. I would recommend that you take Metronidazole (Flagyl) 400mg three times daily but if diarrhea did not improve then you will need to visit your doctor to get a prescription of an antibiotic to treat any possible bacterial infection.

The low back pain could be kidney pain which is induced by dehydration caused by diarrhea, so I would recommend that you stay away from NSAIDs and start increasing your daily fluid intake to compensate for the fluid lost due to diarrhea and prevent dehydration.

I hope I answered your question. Let me know if I can assist you further.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2447 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Kidney pain

doctor1 MD

I had a ct of the abdomen and pelvis today for kidney pain and microscopic 3+ of blood and 15 of protein in my urine my kidneys look small and...

doctor1 MD

Hi. I'm a generally healthy female, mid thirties. I've been experiencing urinary pain, increased thirst and urination, kidney pain , nausea , and...

doctor1 MD

Hi, I have a kidney infection and am currently taking 100mg 5 day course of nitrofurantoin . I'm due to have a small tattoo done tomorrow but am...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Salah Saad Shoman
  • Q - What causes blood in stool while on Ibuprofen and Tylenol?

  • Q - Does Benzonatate interact with Trazodone?

  • Q - Suggest treatment for diarrhea, severe chills and fever

  • Q - What causes a lump in the armpit and fever?

  • Q - Suggest treatment for mucus in nasal passage

  • Q - Suggest treatment for throat pain and difficulty in swallowing

  • Q - Is chronic fatigue a symptom of Lyme's disease?

  • Q - Can Azithromycin cause painful lumps in the breasts?

  • Q - Suggest treatment for enlarged lymph nodes in the armpit and fatigue

  • Q - What causes severe vomiting and foul urine odor?

backtotop2